Hail, Jefferson
- When
- June 29, 5:12 PM MST to 5:18 PM MST
- Where
- Jefferson County, 2.74 mi WNW of Edgewater
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.760, -105.150
The report was from mping.
A thunderstorm tracked across the northwest part of the Denver Metro area producing hail up to one inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A thunderstorm tracked across the northwest part of the Denver Metro area producing hail up to one inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 29, 4:42 PM MST, 30 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 542 PM MDT Sat Jun 29 2024 .KEY MESSAGES... - Warmer Sunday with scattered afternoon showers and thunderstorms, a few strong to severe. - Continued heat across the region. - Downward trend in showers and storms beyond Tuesday. && .SHORT TERM /Through Sunday/... Issued at 216 PM MDT Sat Jun 29 2024 Satellite shows a clear picture on where the instability has developed this afternoon (although marginal in magnitude). Cumulus is in good coverage across the high country. A couple of convective showers have already initiated mainly, across the northern high country. Showers and storms are expected to continue to develop across the high country this afternoon, extending eastward to the Foothills and adjacent plains. ACARS soundings around Denver show a defined capping inversion this afternoon, an indicator that it is quite stable out there. Although temperatures are slowly warming with less cloud cover this afternoon, it will be a hard cap to break (4-6deg). This would act limit shower/storm development and won't maintain most showers/storms that make their way off the terrain for long. More south of I-70 (south Den. Metro, foothills, South Park, Palmer Divide) will have higher chances. High-res CAMs show potential for showers and storms to move eastward off the high terrain toward early evening with greater chances for the Palmer Divide and south metro. If it does warm another several degrees, can't rule out a strong storm or two. Later tonight shower/storms move east across southern Lincoln County with potential for localized heavier rainfall shown by HREF mean QPF/PMM. Sunday, will be warmer and a bit more unstable. The thermal ridge nudges eastward warming mid-level temperatures and with lesser low clouds will likely bring the return to 90s for the plains. West urban corridor may be just under 90s. This will depend on how much mid-level clouds stick around. MLCAPE 500-1200 J/kg and sufficient moisture and 0-6km bulk shear will support scattered showers and storms in the afternoon/early eve with a couple strong to severe storms. && .LONG TERM /Sunday night through Saturday/... Issued at 216 PM MDT Sat Jun 29 2024 Monday - Tuesday...Mid-level ridge axis begins to shift towards the east with weaker troughing trying to carve into the top of said ridging. Lingering moisture could produce some isolated to scattered showers and thunderstorms over the high terrain and drift off towards the east...fairly typical pattern. Temperature-wise, we look to be at or slightly above early July averages, though Tuesday could trend cooler with the trough passage. Wednesday - Saturday...Ridging builds back in across the west by the middle part of the week sending temperatures back above average. Not really a lot of moisture around so rain chances are lower, 15-20%, but also very isolated. As mentioned by the previous shift, do we get backdoor cold fronted late in the week for a cool off and some scattered showers around the holiday or do we stay hot and dry? Still lots to watch it play out. && .AVIATION /00Z TAFS through 00Z Sunday/... Issued at 533 PM MDT Sat Jun 29 2024 VFR conditions expected for all terminals through the TAF period. A few TS currently pushing off the southern foothills, but still suspect that any new initiation would generally remain confined closer to the Palmer Divide where instability has been more consistent. Will thus keep VCSH in place, with increased confidence in southerly outflow winds from convection through the early evening period for KDEN. Meanwhile, a Denver cyclone is slowly progressing northward through Denver proper and has kept winds more easterly than initially anticipated. Expect this to generally prevail for the next couple of hours, with the caveat of southerly outflows at times, before southerly winds become more prevalent after 03Z Sun. Guidance remains consistent in depicting a period of enhanced south/southeast flow late this evening and overnight. Potential exists for some gusts 30-35 kts at times, before much weaker and more variable winds arrive Sunday morning. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Mensch LONG TERM...Heavener AVIATION...Rodriguez
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Sat Jun 29 2024 COZ030>051-301715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Sat Jun 29 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms this afternoon and early evening, strongest and most numerous in the high country and south of I-70 this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms are forecast again on Sunday. A couple strong to severe storms could develop during the afternoon hours, with large hail and gusty winds. Chances for showers and storms will gradually decrease through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Denver radar (KFTG), 52 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
6 hail. Local standard time, as filed.
The report was from mping.
The report was from mping.
The report was from mping.
The report was from mping.
The report was from mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2024Every state in 2024This day in weather historyWarnings in Colorado, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1178752, 1178751, 1178753, 1178756, 1178754, 1178755.